Alert archive / Indiana / Wind Advisories in 2008

Wind Advisory 12, NWS Indianapolis, IN

December 30, 200839 counties in Indiana

NWS Indianapolis, IN issued this wind advisory at Dec 30, 2008, 3:05 PM EST for 39 counties in Indiana. It took effect at Dec 31, 2008, 12:00 AM EST. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Dec 30, 2008, 3:05 PM EST (20:05 UTC)
In effect from
Dec 31, 2008, 12:00 AM EST
Expired
Dec 31, 2008, 7:00 AM EST
In force
7 hr
Issued by
NWS Indianapolis, IN
All 39 counties

Bartholomew County, IN, Boone County, IN, Brown County, IN, Carroll County, IN, Clay County, IN, Clinton County, IN, Daviess County, IN, Decatur County, IN, Delaware County, IN, Fountain County, IN, Greene County, IN, Hamilton County, IN, Hancock County, IN, Hendricks County, IN, Henry County, IN, Howard County, IN, Jackson County, IN, Jennings County, IN, Johnson County, IN, Knox County, IN, Lawrence County, IN, Madison County, IN, Marion County, IN, Martin County, IN, Monroe County, IN, Montgomery County, IN, Morgan County, IN, Owen County, IN, Parke County, IN, Putnam County, IN, Randolph County, IN, Rush County, IN, Shelby County, IN, Sullivan County, IN, Tippecanoe County, IN, Tipton County, IN, Vermillion County, IN, Vigo County, IN, Warren County, IN

The radar

The Indianapolis radar (KIND), 15 km from the middle of the area, began a volume at 20:10 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 8.1 hours before the alert went out and 194 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2008-12-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2008-12-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 361 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2105 m above ground
0-6 km bulk shear
69 kt
0-1 km storm-relative helicity
361 m²/s²
0-3 km storm-relative helicity
579 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS73 KIND 302005
NPWIND

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
305 PM EST TUE DEC 30 2008

INZ021-028>031-035>049-051>057-060>065-067>072-310415-
/O.NEW.KIND.WI.Y.0012.081231T0500Z-081231T1200Z/
CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY-
BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE-
PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN-
JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW-
DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS-
INCLUDING THE CITIES OF...LAFAYETTE...FRANKFORT...KOKOMO...
CRAWFORDSVILLE...ANDERSON...MUNCIE...INDIANAPOLIS...TERRE HAUTE...
SHELBYVILLE...BLOOMINGTON...COLUMBUS...VINCENNES...BEDFORD...
SEYMOUR
305 PM EST TUE DEC 30 2008

...WIND ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 7 AM EST
WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 7 AM EST
WEDNESDAY. 

A STRONG LOW PRESSURE SYSTEM WILL MOVE ACROSS THE NORTHERN HALF OF
INDIANA TONIGHT. STRONG WIND WILL ACCOMPANY THIS LOW WITH GUSTS
UP TO 45 MPH POSSIBLE. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

THIS LOW WILL MOVE EAST OF INDIANA FAIRLY QUICKLY. WIND GUSTS WILL
DIMINISH TO AROUND 25 TO 30 MPH NEAR DAYBREAK.

$$
SALLY
3 follow-up statements
000 
WWUS73 KIND 310244
NPWIND

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
944 PM EST TUE DEC 30 2008

INZ021-028>031-035>049-051>057-060>065-067>072-311045-
/O.CON.KIND.WI.Y.0012.081231T0500Z-081231T1200Z/
CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY-
BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE-
PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN-
JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW-
DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS-
INCLUDING THE CITIES OF...LAFAYETTE...FRANKFORT...KOKOMO...
CRAWFORDSVILLE...ANDERSON...MUNCIE...INDIANAPOLIS...TERRE HAUTE...
SHELBYVILLE...BLOOMINGTON...COLUMBUS...VINCENNES...BEDFORD...
SEYMOUR
944 PM EST TUE DEC 30 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST WEDNESDAY...

COMBINATION OF STRONG LOW PRESSURE OVER NORTHERN OHIO AND HIGH
PRESSURE OVER THE NORTHERN PLAINS WILL PRODUCE STRONG WINDS
OVER NIGHT ACROSS INDIANA. WIND GUSTS UP TO 45 MPH ARE POSSIBLE.
THE STRONGEST WINDS SHOULD OCCUR FROM AROUND MIDNIGHT TO 400 AM
EST AND THEN DECREASE SLOWLY WEDNESDAY MORNING.

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

WIND GUSTS SHOULD DECREASE TO 30 MPH NEAR OR SHORTLY AFTER DAYBREAK.

$$
JH
000 
WWUS73 KIND 310904
NPWIND

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
404 AM EST WED DEC 31 2008

INZ021-028>031-035>049-051>057-060>065-067>072-311200-
/O.CON.KIND.WI.Y.0012.000000T0000Z-081231T1200Z/
CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY-
BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE-
PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN-
JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW-
DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS-
INCLUDING THE CITIES OF...LAFAYETTE...FRANKFORT...KOKOMO...
CRAWFORDSVILLE...ANDERSON...MUNCIE...INDIANAPOLIS...TERRE HAUTE...
SHELBYVILLE...BLOOMINGTON...COLUMBUS...VINCENNES...BEDFORD...
SEYMOUR
404 AM EST WED DEC 31 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST THIS MORNING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST THIS MORNING. 

WIND GUSTS NEAR 40 MILES AN HOUR WERE OCCURRING IN CENTRAL
INDIANA. THESE STRONG WINDS WERE BEING CAUSED BY A LARGE PRESSURE
DIFFERENCE BETWEEN STRONG LOW PRESSURE IN OHIO AND HIGH PRESSURE
MOVING INTO THE NORTHERN PLAINS. AS THE LOW MOVES AWAY FROM
INDIANA THE WINDS WILL DECREASE. WIND GUSTS FROM 35 TO 40 MPH WILL
OCCUR THROUGH 7AM THEN BEGIN A STEADY DECREASE.

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.



$$

HAINES
000 
WWUS73 KIND 311215
NPWIND

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
715 AM EST WED DEC 31 2008

...WIND ADVISORY HAS EXPIRED...


INZ021-028>031-035>049-051>057-060>065-067>072-311315-
/O.EXP.KIND.WI.Y.0012.000000T0000Z-081231T1200Z/
CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY-
BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE-
PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN-
JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW-
DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS-
INCLUDING THE CITIES OF...LAFAYETTE...FRANKFORT...KOKOMO...
CRAWFORDSVILLE...ANDERSON...MUNCIE...INDIANAPOLIS...TERRE HAUTE...
SHELBYVILLE...BLOOMINGTON...COLUMBUS...VINCENNES...BEDFORD...
SEYMOUR
715 AM EST WED DEC 31 2008

...WIND ADVISORY HAS EXPIRED...

THE WIND ADVISORY IS NO LONGER IN EFFECT. GUSTY WINDS WILL
GRADUALLY DIMINISH THROUGH THE MORNING HOURS.

$$

DT

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Indianapolis, IN wrote its last area forecast discussion before this wind advisory went out at Dec 30, 3:00 PM EST, 5 minutes earlier.

Area forecast discussion, Dec 30, 3:00 PM EST, 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
300 PM EST TUE DEC 30 2008

.DISCUSSION...FORECAST FOCUS WILL BE ON WIND TONIGHT AND
TEMPERATURES TONIGHT AND WEDNESDAY.

SURFACE LOW PRESSURE WAS OVER IOWA AT 18Z. THIS LOW IS FORECAST TO
MOVE E/SE AND INTO THE NORTHERN HALF OF INDIANA BY THIS EVENING.

TONIGHT...AS THE LOW MOVES CLOSER TO INDIANA PRESS GRADIENT TIGHTENS
AND SUSTAINED WIND/GUSTS WILL INCREASE.  BUFKIT MOMENTUM TRANSFER
SHOWS GUSTS AROUND 45 MPH FOR A FEW HOURS BEFORE AND AFTER MIDNIGHT
WHICH IS DURING FROPA.  WIND IS ALREADY GUSTING TO 46MPH IN EASTERN
NEBRASKA/WESTERN IOWA THIS AFTERNOON SO A WIND ADVISORY WILL BE IN
ORDER FOR LATER TONIGHT.  AFTER COORDINATION WITH SURROUNDING
OFFICES THE ADVISORY WILL BE IN EFFECT FROM 12AM-7AM FOR ALL OF THE
IND CWA.

TEMPS WILL FALL TO THE LOWER TO MIDDLE 20S AS POST FRONTAL CLOUD
COVER WILL BE MINIMAL WITH THE LACK OF DEEPER MOISTURE.

WEDNESDAY...WITH COLD ADVECTION CONTINUING DURING THE DAY ON
WEDNESDAY TEMPS WONT RECOVER TOO MUCH.  HIGHS WILL ONLY REACH THE
UPPER 20S NORTH TO MID 30S SOUTH.  WIND WILL CONTINUE TO DECREASE
INTO WEDNESDAY AFTERNOON AND WONT BE AN ISSUE.  HIGH PRESSURE WILL
BRIEFLY SETTLE OVER CENTRAL INDIANA ON WEDNESDAY NIGHT.  CALM WIND
AND A CLEAR SKY WILL ALLOW TEMPS TO DROP INTO THE TEENS.

THURSDAY...YET ANOTHER SURFACE SYSTEM IN THE PARADE OF SYSTEMS THIS
WEEK APPROACHES INDIANA.  SOUTHERLY FLOW AHEAD OF THIS FRONT WHICH
WILL SCOOT EAST ACROSS THE NORTHERN GREAT LAKES WILL BRING SOME
MOISTURE BACK INTO THE CWA.  FROM 00Z-06Z PWATS INCREASE TO A
RESPECTABLE /FOR WINTER/0.25 TO 0.5 AND THAT COUPLED WITH A DECENT
AMOUNT OF FRONTOGENISIS WILL BRING IN SOME SNOW ON THURSDAY NIGHT.
AT THIS TIME SNOW TOTALS LOOK TO STAY UNDER ONE INCH.

FRIDAY...FRONT PASSES THROUGH ON FRIDAY MORNING AND QUICKLY TAKES
THE SNOW WITH IT.  HAVE ENDED POPS IN THE WESTERN CWA ON FRIDAY
MORNING AND WENT DRY BY THE AFTERNOON.

THE NEXT SYSTEM TO BRING PRECIP TO CENTRAL INDIANA WILL APPROACH
FROM TEXAS AND TRIES TO MAKE ITS WAY INTO INDIANA SATURDAY AND
SUNDAY.  THE SURFACE LOW WILL TRY TO SQUEEZE AROUND A STRONG HIGH
OVER THE NORTHERN PLAINS THAT IS SOLIDIFIED BY -21C AIR AT H85.  THE
ECMWF/GFS DIFFER WITH THEIR SOLUTIONS.  THE ECM TAKES THE LOW UP
INTO INDIANA BY SUNDAY WHILE THE GFS WEAKENS THE LOW AND KEEPS IT A
LITTLE FARTHER SOUTH.  PREFER THE GFS SOLUTION AT THIS POINT SINCE
THE PLAINS HIGH IS PRETTY STRONG AND HAS THE POTENTIAL TO SUPRESS
THE SURFACE FEATURE SOUTH.  EITHER WAY...THE PREDOMINANT PTYPE WILL
BE SNOW ON SATURDAY NIGHT THEN SNOW CHANGING TO RAIN ON SUNDAY.
THIS IS STILL A DAY 5/6 EVENT SO TIMING PRECIP TYPE STILL HAS HIGH
UNCERTAINTY.

AT THIS TIME IT LOOKS LIKE MONDAY WILL SEE A BREAK FROM
PRECIPITATION THEN BY TUESDAY ANOTHER SYSTEM MOVES IN AND BRINGS
RAIN OR SNOW TO CENTRAL INDIANA.

&&

.AVIATION...DISCUSSION FOR 30/18Z TAFS
CLR SKIES EXPECTED THIS AFTERNOON...BUT THEN SHARP UPR TROF ACRS THE
NRN PLAINS THE HELPING TO DEEPEN THE SFC LOW PRES SYS ACRS THE
MIDDLE MSP VLY AND WL FORCE A CD FNT ACRS CNTRL INDIANA THIS EVE.
THE FNT SHOULD BE DRY WITH DEEP LYR MOISTURE LACKING.
HOWEVER...THERE WL BE A THICK BORDERLINE MVFR/VFR CU DECK BEHIND THE
FNT PER SATELLITE...SFC OBS...MODEL TIME SECS AND LOW LVL RH PROGS.
THE ABOVE ALSO FAVORS SCATTERING CU DECK OUT AFT 18Z TOMORROW AT
IND. WITH STG SFC LOW PRES GRADIENT BEHIND THE FNT...IT SHOULD GET
QUITE GUSTY FM THE WNW. IN FACT...MODEL SOUNDINGS AND BUFKIT SUGGEST
THE POTENTIAL FOR 35 KT GUSTS OR PERHAPS EVEN HIGHER. WINDS SHOULD
BE DROPPING OFF SHARPLY TOMORROW AFTERNOON AS WELL AS SFC HIGH PRES
APPROACHES FM THE W AND PRES GRADIENT WEAKENS. WL TIME CD FNT TO LAF
AT 00Z...HUF AT 01Z AND IND AND BMG AT 02Z.

&&

.IND WATCHES/WARNINGS/ADVISORIES...WIND ADVISORY ALL OF CENTRAL
INDIANA 05Z-12Z.

&&

PUBLIC...SALLY
AVIATION...MK
Hazardous weather outlook, Dec 30, 6:02 AM EST, 9 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
602 AM EST TUE DEC 30 2008

INZ021-030-031-036>042-045>049-052-054>057-062>065-072-311115-
CARROLL-CLINTON-HOWARD-MONTGOMERY-BOONE-TIPTON-HAMILTON-MADISON-
DELAWARE-RANDOLPH-PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-CLAY-
MORGAN-JOHNSON-SHELBY-RUSH-MONROE-BROWN-BARTHOLOMEW-DECATUR-
JENNINGS-
602 AM EST TUE DEC 30 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.

.DAY ONE...TODAY AND TONIGHT.

WIND GUSTS AROUND 35 MPH ARE POSSIBLE TONIGHT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)

INZ028-029-035-043-044-051-053-060-061-067>071-311115-
WARREN-TIPPECANOE-FOUNTAIN-VERMILLION-PARKE-VIGO-OWEN-SULLIVAN-
GREENE-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-
602 AM EST TUE DEC 30 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.

.DAY ONE...TODAY AND TONIGHT.

LOWLAND FLOODING WILL CONTINUE ALONG PORTIONS OF THE
WABASH...WHITE...AND EAST FORK WHITE RIVERS.

WIND GUSTS AROUND 35 MPH ARE POSSIBLE TONIGHT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

LOWLAND FLOODING WILL CONTINUE ALONG PORTIONS OF THE
WABASH...WHITE...AND EAST FORK WHITE RIVERS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)

Nearby

Wind Advisories in Indiana, 2008Every wind advisory in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.